Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

I m interested in medications that may raise cholesterol. Do propanolol or amitripyline do this ?

I m interested in medications that may raise cholesterol. Do propanolol or amitripyline do this?
Asked On : Mon, 7 Feb 2011
Answers:  2 Views:  376
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
  User's Response
I'm interested in whether certain medications, such as propanolol and amitriptyline, can contribute to high cholesterol?
Answered: Mon, 7 Feb 2011
Thoracic Surgeon Dr. Rajiv Kumar Srivastava's  Response
Chances are that you will have high cholesterol levels that are usually a result of well-known factors like genetics, diet, lack of exercise, age and gender. But in some cases, high cholesterol levels can be caused by other diseases or widely prescribed drugs.
Known as secondary or acquired hyperlipidemia, this condition is usually the result of another disorder that changes a patient's lipid profile. But the risks of high cholesterol levels -- stroke, heart attack and cardiovascular disease -- are the same, and high cholesterol levels need to be managed regardless of their origin.

In addition to the risks just noted, the link between primary and secondary causes of hyperlipidemia is especially important when high triglyceride levels occur .Most side effects with amitriptyline are minor and require little or no treatment. Among the common side effects are increased sweating, confusion, and dizziness. Also, people who suddenly stop taking amitriptyline may experience withdrawal side effects, which can include nausea, headache, irritability, and sleep problems. Amitriptyline side effects that you should report to your healthcare provider include changes in heart rhythm, seizures, and hallucinations.with certain cases of acquired hyperlipidemia.propanolol or amitripyline donot do this.
Answered: Tue, 8 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor